MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS CALLIBUR FLOW CYTOMETER W/SORTING OPTION; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS CALLIBUR FLOW CYTOMETER W/SORTING OPTION; COUNTER, DIFFERENTIAL CELL
Model Number 342976
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that there were erroneous results on patient samples with a bd facs callibur¿ flow cytometer w/sorting option.The following information was provided by the initial reporter, translated from (b)(6) to english: additionally, on 2020-06-11 the fse provided the following additional information: customer conducted a repeat/different test to confirm the results, the problem remains.There was no impact to patient samples and no physical harm/injury due to the issue.No incorrect results been obtained or used.No delay or altercation of treatment due to this problem.
 
Additional Manufacturer Narrative
H.6.Investigation summary: scope of issue: the scope of issue is only limited to part # 342976 and serial # (b)(6).Problem statement: customer reported complaint on a facscalibur 4 color w/sorting ivd - 342976 where cd8 and cd19 are not divided into groups.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 08jun2019 to date 08jun2020.Complaint trend: this is the only complaint, # (b)(4), related to this issue of cd8 and cd19 are not divided into groups.Date range from 08jun2019 to date 08jun2020.Manufacturing device history record (dhr) review: review of dhr part # 342976 serial # (b)(6) , file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, and risk analysis, the root cause of why the cd8 and cd19 antibodies in the data were not divided, or distinctive, was due to a loose laser.This was confirmed by the fse (field service engineer) after evaluating the issue.The fse had repositioned the laser, calibrated the instrument, and brought the instrument to normal operation.To verify that there was an issue with their results, the customer repeated a different test to confirm the results, but the problem still remained.A copy of the data and report were requested per wfi-investigation task 1647756, but the customer refused to provide it.Although this instrument was used for clinical use there was no impact to patient samples and no physical harm/injury due to the issue.No incorrect results were obtained or used nor was there a delay or altercation of treatment due to this problem.After the repair, the instrument was calibrated, tested and functioning as expected.While risk document 342973ra, rev #03, bd facscalibur product family risk analysis rates the severity of the hazard in this investigation a 3 or (moderate s3), there was no significant impact to patient health or safety.H3 other text : see h.10.
 
Event or Problem Description
It was reported that there were erroneous results on patient samples with a bd facs callibur¿ flow cytometer w/sorting option.The following information was provided by the initial reporter, translated from japanese to english: facscalibur instruments cd8 and cd19 (antibody kits) are not divided into groups.2.Placement: cell room, clinical use.Additionally, on 2020-06-11 the fse provided the following additional information: customer conducted a repeat/different test to confirm the results, the problem remains.There was no impact to patient samples and no physical harm/injury due to the issue.No incorrect results been obtained or used.No delay or altercation of treatment due to this problem.

Brand Name
BD FACS CALLIBUR FLOW CYTOMETER W/SORTING OPTION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key10236337
Report Number2916837-2020-00040
Device Sequence Number14257440
Product Code GKZ
UDI-Device Identifier00382903429769
UDI-Public00382903429769
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342976
Device Catalogue Number342976
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer06/08/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;